Hong, Han and Shum, Matthew (2003) Econometric models of asymmetric ascending auctions. Journal of Econometrics, 112 (2). pp. 327-358. ISSN 0304-4076. http://resolver.caltech.edu/CaltechAUTHORS:20111014-142306971
Full text is not posted in this repository. Consult Related URLs below.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20111014-142306971
We develop econometric models of ascending (English) auctions which allow for both bidder asymmetries as well as common and/or private value components in bidders’ underlying valuations. We show that the equilibrium inverse bid functions in each round of the auction are implicitly defined (pointwise) by a system of nonlinear equations, so that conditions for the existence and uniqueness of an increasing-strategy equilibrium are essentially identical to those which ensure a unique and increasing solution to the system of equations. We exploit the computational tractability of this characterization in order to develop an econometric model, thus extending the literature on structural estimation of auction models. Finally, an empirical example illustrates how equilibrium learning affects bidding during the course of the auction.
|Additional Information:||© 2002 Elsevier Science B.V. Available online 17 October 2002. We thank the associate editor, two anonymous referees, Takeshi Amemiya, Tim Bresnahan, Frank Diebold, Tom MaCurdy, Steven Matthews, George Mailath, Paul Milgrom, Harry Paarsch, Dale Poirier, Peter Reiss, Jacques Robert, Bob Wilson, Frank Wolak and participants in seminars at Stanford University, the University of Pennsylvania, the University of Toronto, the 1997 European Econometric Society Meetings in Toulouse and the 1998 North American Summer Meetings of the Econometric Society in Montreal for their comments.|
|Subject Keywords:||Asymmetric auctions; Ascending (English) auctions; Simulation estimation|
|Classification Code:||JEL classification: C51; D44; D82; L96|
|Official Citation:||Han Hong, Matthew Shum, Econometric models of asymmetric ascending auctions, Journal of Econometrics, Volume 112, Issue 2, February 2003, Pages 327-358, ISSN 0304-4076, 10.1016/S0304-4076(02)00199-9.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Tony Diaz|
|Deposited On:||17 Oct 2011 16:37|
|Last Modified:||23 Aug 2016 10:06|
Repository Staff Only: item control page